Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
porad

Accutane stopped working... WTF?

Recommended Posts

I'm currently on my second course of accutane. Brief backstory: After reading around, I decided on a long-term, low-dose course (10mg/day). 10mg proved ineffective, so I stepped it up to 20mg/day. This was effective and resulted in 100% clearance for ~9mos. At this point, I started getting the occasional pimple again, so, once again, I stepped it up a bit. I went to 30mg and again, my skin cleared. However, this time it only lasted a week or two before I was breaking out again, worse than I have in months --likely over a year. I went up to 40mg and it's the same story; clear for a week, then breakouts again. Now 60mg, same thing.

It's not bad accutane; I've had the requisite headaches each time I've increased dosages, slight rashes, and oil-free skin.

I don't get it. Nothing in my experience or my reading explains it. As far as I know, it's not possible to build up a resistance to accutane. However,my example seems to indicate otherwise.. Without oil, what the fuck is it feeding on????

Any thoughts?

PS spare me criticism of the long-term approach.

Share this post


Link to post
Share on other sites

I think that your body has learnt to adapt to the accutane.. therefore losing its effectiveness..

It's like anything... you start off small, slowly increasing dosage when your body can handle it.

Consult your derm... or consult a different derm to gain his/her take on the situation.

Share this post


Link to post
Share on other sites

i am at the end of month 6 and i think accutane has stopped working for me. oily nose, sebum in pores, a f ing nightmare. i go to the derm tomorrow and am not happy in the least. i looked better during month 4!!

Share this post


Link to post
Share on other sites

Talk to your derm.

If you're not taking Accutane under auspices of a dermatologist or authorized prescriber...stop taking Accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×